SO, I am having a serious WTF day.
I started on the pump ( mini-med Paradigm ) 6/15/09. Things were real bad the first 2 weeks, too many lows, like my BS was 60 at least four times a day. Somehow I was over treating lows, taking too much insulin for food after I correctly treated a low and then bolused for a meal. Then I was too high at various times during the day and then bottoming out.
NOT FUN TIMES.
So the next week and a half things seem to go pretty good, I was having some highs in the AM at work after breakfast. My trainer was confused considering I was eating ( as she called it ) a harmless bowl of oatmeal. I prefer to run slightly higher because I work with developmentally disabled adults and the day can take a 360 degree turn in 30 seconds and treating in the middle of a crisis plain old stinks. Now, over the last 4 days I have had some monthly feminine issues, a head cold and have been taking some OTC meds. I expect to run a little high under those conditions so I was not fased by my consistent 200 BS.
There have been days since I started pump therapy that nothing about my BS made sence at all. I keep a pretty good food diary and BS log. I am not the best carb counter when I prepare food, I measure nothing when I cook and I eye ball everything. Even my trainer could not understand my 60 bs to 169, to 70 bs- 304 after going through my logs. We also could not figure out why some corrections did not touch my BS and others would send it way into the toilet. I know it can take for some a good two months to regulate but it felt like nothing we did regulated the way we wanted.
Today I find out after visiting WEBMD about the LOT 8 recall. Every infusion set I have ever used since starting on the pump has been from that lot. I am sooooo frustrated. I guess this means that there is a chance that when I get my new sets in the mail I may have to start this whole crazy figuring out what my sensitivity factor actually is and what is a good basel rate for me at night so I am not up 4 times checking my numbers or eating glucose tabs.
So, that’s my WTF moment.
Has anyone else had one of these days recently while dealing with this diabolical nightmare of an essential organ malfunction?